Oklahoma, 2018Damaging Winds in Oklahoma, June 12, 2018
June 12, 2018 · NWS TSA · 10 events in 5 counties and zones
A thunderstorm complex developed over eastern and central Kansas during the evening of the 11th along a stationary frontal boundary. These storms moved southeast and into northeastern Oklahoma during the early morning hours of the 12th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm complex developed over eastern and central Kansas during the evening of the 11th along a stationary frontal boundary. These storms moved southeast and into northeastern Oklahoma during the early morning hours of the 12th. These thunderstorms produced damaging winds across portions of northeastern Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 12, 3:07 AM CST, 23 minutes earlier.
Area forecast discussion, Jun 12, 3:07 AM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
407 AM CDT Tue Jun 12 2018
.DISCUSSION...
MCS moving into northeast Oklahoma at this time is likely to
continue south for the next several hours while gradually
weakening. The severe threat should begin to diminish by around
sunrise as the storms move south into a more hostile environment.
Another MCS is likely to affect parts of the area late tonight
into Wednesday morning, with northern areas most likely to be
affected.
An upper ridge will re-establish itself over the area Thursday
through Saturday, with the heat returning at that time. The upper
ridge will shift to the east late this weekend into early next
week, allowing a deep southerly fetch of tropical moisture to flow
north into the area. This will result in increasing rain chances,
along with cooler maximum temperatures as we head into next week.
Stayed near or just below guidance temperatures the next couple
days.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 92 71 88 71 / 50 50 60 20
FSM 91 73 90 73 / 70 30 60 30
MLC 90 72 89 71 / 40 20 40 10
BVO 92 69 87 68 / 40 70 50 20
FYV 88 69 85 68 / 80 50 60 30
BYV 88 69 86 68 / 80 50 60 30
MKO 90 71 89 71 / 60 30 60 20
MIO 89 69 86 70 / 70 70 50 30
F10 90 72 89 72 / 60 30 60 20
HHW 90 73 92 72 / 30 20 30 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...06
LONG TERM....05
PLATE
Hazardous weather outlook, Jun 11, 8:05 PM CST, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
905 PM CDT Mon Jun 11 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
905 PM CDT Mon Jun 11 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma and northwest Arkansas.
ONSET...After Midnight.
HEAVY RAIN.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After Midnight.
DISCUSSION...
Strong to severe thunderstorms currently moving into far northeast
Kansas will continue propagating south overnight, and may affect
parts of northeast Oklahoma and northwest Arkansas after midnight.
Damaging winds will be the main severe weather threat. Locally heavy
rainfall will also be possible with the storms, which may result in
some localized flooding concerns.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY through SUNDAY...No Hazards.
EXTENDED DISCUSSION...
Remnant thunderstorms could be ongoing Tuesday morning with a
thunderstorm complex moving through the area. The cold front will
stall in our vicinity Tuesday before it returns north as a warm
front. Thunderstorm chances will continue Tuesday into Wednesday due
to the proximity of the front, and potential outflow boundaries from
earlier storms.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jun 12, 2:19 AM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
319 AM CDT TUE JUN 12 2018
OKZ054-120900-
Osage OK-
319 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
400 AM CDT...
At 317 AM CDT, strong thunderstorms were located along a line
extending from 7 miles north of Elk City to 4 miles northeast of
Hardy. Movement was south at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Shidler... Elgin...
Grainola... Foraker...
Bigheart... Pearsonia...
Hulah... Sunset Lake...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 9600 3687 9600 3662 9659 3689 9675
3700 9675
TIME...MOT...LOC 0817Z 338DEG 32KT 3739 9588 3702 9674Special weather statement, Jun 12, 3:07 AM CST, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
407 AM CDT TUE JUN 12 2018
OKZ054-120945-
Osage OK-
407 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
445 AM CDT...
At 407 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Hulah to 3 miles southwest of
Grainola. Movement was south at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Shidler... Burbank...
Grainola... Foraker...
Bigheart... Pearsonia...
Bartlesville Municipal Airport... Hulah...
Sunset Lake... Osage Hills State Park...
Okesa... Webb City...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3699 9600 3669 9600 3660 9676 3699 9675
TIME...MOT...LOC 0907Z 003DEG 23KT 3699 9600 3690 9668
Thunderstorm Wind, Washington
- When
- June 12, 3:30 AM CST
- Where
- Washington County, 0.9 mi ESE of Bartlesville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.747, -95.984
Strong thunderstorm wind damaged a gas station in downtown Bartlesville.
Thunderstorm Wind, Washington
- When
- June 12, 3:30 AM CST
- Where
- Washington County, 0.85 mi SSE of Bartlesville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.739, -95.994
Strong thunderstorm wind blew down trees, damaged the roofs of homes, and snapped power poles in Bartlesville. Large tree limbs and downed trees blocked some roads in town.
Thunderstorm Wind, Washington
- When
- June 12, 3:34 AM CST
- Where
- Washington County, 1.38 mi ESE of Bartlesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.741, -95.978
Strong thunderstorm wind blew down large tree limbs.
Thunderstorm Wind, Washington
- When
- June 12, 3:42 AM CST
- Where
- Washington County, 2 mi E of Ochelata
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.600, -95.944
Thunderstorm wind gusts were estimated to 60 mph.
Thunderstorm Wind, Rogers
- When
- June 12, 3:47 AM CST
- Where
- Rogers County, 3.77 mi SW of Catale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.536, -95.433
Strong thunderstorm wind blew down large tree limbs.
Thunderstorm Wind, Mayes
- When
- June 12, 4:10 AM CST
- Where
- Mayes County, 0.51 mi NNW of Adair
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.437, -95.272
Thunderstorm wind gusts were estimated to 70 mph.
Thunderstorm Wind, Delaware
- When
- June 12, 4:10 AM CST
- Where
- Delaware County, 1 mi NW of Chloeta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.430, -94.983
Thunderstorm wind gusts were estimated to 60 mph.
Thunderstorm Wind, Mayes
- When
- June 12, 4:10 AM CST
- Where
- Mayes County, 0.7 mi NE of Adair
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.436, -95.260
Strong thunderstorm wind blew down power poles along Highway 28.
Thunderstorm Wind, Mayes
- When
- June 12, 4:15 AM CST
- Where
- Mayes County, 2.63 mi SSW of Pryor
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.263, -95.333
Strong thunderstorm wind blew down trees and snapped power poles in Pryor.
Thunderstorm Wind, Pawnee
- When
- June 12, 5:03 AM CST
- Where
- Pawnee County, 6 mi E of Pawnee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.330, -96.692
Strong thunderstorm wind blew down large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 12 to 13, 20185 deaths · 2 events
- Excessive Heat in Arizona, June 12 to 13, 20182 deaths · 5 events
- Wildfire in Utah, June 12, 2018$1.5 million · 1 event
- Hail and Damaging Winds in Mississippi, June 12 to 13, 2018$46,000 · 1 in hail · 5 events
- Tornado and Flash Flood in Texas, June 12, 2018EF0 · 28 events
- Hail in Kansas, June 12, 20182.75 in hail · 28 events
- Damaging Wind and Lightning Strike in Kentucky, June 12, 2018$20,000 · 52 kt wind · 2 events
- Flash Flooding and Flood in Illinois, June 12, 2018$15,000 · 61 kt wind · 7 events
- Hail in Colorado, June 12, 20183 in hail · 15 events
- Flash Flood and Damaging Winds in Missouri, June 12, 2018$17,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Arkansas, June 12, 2018$15,000 · 1 in hail · 4 events
- Excessive Heat in California, June 12 to 13, 20181 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765139, 765141, 765142, 765143, 765144, 765145, 765146, 765147, 765149, 765150.